Skip to main content
eScholarship
Open Access Publications from the University of California

PD1 inhibitor induced inverse lichenoid eruption: a case series

  • Author(s): Sethi, Mansha
  • Garg, Vaibhav
  • Lee, Jason B
  • Yang, Sherry
  • et al.
Creative Commons 'BY-NC-ND' version 4.0 license
Abstract

The increased use of monoclonal antibodies that target the immune checkpoint T cell receptor programmed death-1 (PD1) to treat numerous solid tumors has led to several reports describing associated cutaneous adverse events. Although lichenoid reactions have been well described, we propose that PD1 inhibitor-induced inverse lichenoid eruption (PILE) is a distinct variant. We describe two patients who presented with nearly identical deeply erythematous, malodorous, eroded anogenital plaques with focal crusting. Diagnosis of PILE was established given the biopsy findings and temporal association with PD1 inhibitor therapy. Treatment with clobetasol ointment was successful without necessitating discontinuation of immunotherapy. The findings were consistent with the only other previously published case of inverse lichenoid eruption in the groin secondary to PD1 inhibitors.

Main Content
Current View